Alert archive / West Virginia / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Blacksburg, VA

January 12, 2016Greenbrier County, West Virginia; Bath County, Virginia

NWS Blacksburg, VA issued this wind chill advisory at Jan 12, 2016, 11:53 PM EST for Greenbrier County, West Virginia; Bath County, Virginia. It took effect at Jan 13, 2016, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 11:53 PM EST (04:53 UTC)
In effect from
Jan 13, 2016, 12:00 AM EST
Expired
Jan 13, 2016, 10:00 AM EST
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Bath County, VA, Greenbrier County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS41 KRNK 130453
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1153 PM EST TUE JAN 12 2016

...WINDS DIMINISHING...SNOW THREAT ENDING...BUT VERY COLD WIND
CHILLS STILL EXPECTED TONIGHT AND EARLY WEDNESDAY...

.AN ALBERTA CLIPPER MOVED RAPIDLY THROUGH THE REGION TUESDAY
AFTERNOON BRINGING GUSTY WINDS...SNOW SHOWERS...AND FALLING
TEMPERATURES TO THE REGION. AS THE DRIVING UPPER-LEVEL DISTURBANCE
MOVED EAST OF THE REGION AFTER SUNSET...WINDS HAVE BEEN
DIMINISHING AND WILL CONTINUE TO DO SO DURING THE NIGHT. IN
ADDITION...SNOW SHOWERS ENDED FROM WEST TO EAST AROUND SUNSET AND
NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED OVERNIGHT.
HOWEVER...WINDS OF 10 TO 25 MPH OVERNIGHT AND GUSTY WILL STILL
PUSH WIND CHILLS DOWN INTO THE -5 TO -10 DEGREE RANGE OVERNIGHT
AND EARLY THURSDAY...ESPECIALLY AT THE HIGHER ELEVATIONS.

WVZ508-131500-
/O.CAN.KRNK.WW.Y.0001.000000T0000Z-160113T0500Z/
/O.NEW.KRNK.WC.Y.0001.160113T0500Z-160113T1500Z/
WESTERN GREENBRIER-
1153 PM EST TUE JAN 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* LOCATIONS...WESTERN GREENBRIER COUNTY.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* TIMING...THROUGH 10 AM EST WEDNESDAY MORNING.

* IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...FALLING THROUGH THE TEENS AND INTO THE SINGLE
  DIGITS.

* WIND CHILLS...FALLING TO 5 TO 10 BELOW ZERO BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

VAZ020-131500-
/O.NEW.KRNK.WC.Y.0001.160113T0500Z-160113T1500Z/
BATH-
INCLUDING THE CITY OF...HOT SPRINGS
1153 PM EST TUE JAN 12 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.

* LOCATIONS...BATH COUNTY...ESPECIALLY HIGHER ELEVATIONS.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* TIMING...THROUGH 10 AM EST WEDNESDAY MORNING.

* IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...FALLING THROUGH THE TEENS AND INTO THE SINGLE
  DIGITS.

* WIND CHILLS...FALLING TO 5 TO 10 BELOW ZERO BY DAYBREAK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

RAB
2 follow-up statements
431 
WWUS41 KRNK 131009
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 AM EST WED JAN 13 2016

...LOW WIND CHILLS THIS MORNING...

.WINDS OF 10 TO 15 MPH WILL COMBINE WITH THE SINGLE DIGIT
TEMPERATURES TO PRODUCE WIND CHILL VALUES NEAR MINUS 10
THIS MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS.

VAZ020-WVZ508-131500-
/O.CON.KRNK.WC.Y.0001.000000T0000Z-160113T1500Z/
BATH-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
509 AM EST WED JAN 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...THE HIGHER ELEVATIONS OF GREENBRIER AND BATH
  COUNTIES.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* TIMING...THROUGH 10 AM EST THIS MORNING.

* IMPACTS...LOW WIND CHILLS VALUES CAN LEAD TO FROST BITE AND 
  HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...8 TO 16 ABOVE.

* WIND CHILLS...5 TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

11
121 
WWUS41 KRNK 131500
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 AM EST WED JAN 13 2016

VAZ020-WVZ508-131600-
/O.EXP.KRNK.WC.Y.0001.000000T0000Z-160113T1500Z/
BATH-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
1000 AM EST WED JAN 13 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

SURFACE OBSERVATIONS INDICATE THAT WIND CHILL TEMPERATURES
CONTINUE TO RISE AS TEMPERATURES WARM AND WIND SPEEDS GRADUALLY
DIMINISH. WIND CHILL TEMPERATURES MAY REMAIN BELOW -5 DEGREES F IN
A FEW SPOTS THROUGH THE DAY...ESPECIALLY ALONG THE RIDGE TOPS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 8:58 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 12, 8:58 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EST TUE JAN 12 2016

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION FROM THE WEST
THIS EVENING AND PASS TO THE EAST OF THE AREA OVERNIGHT. COLD HIGH
PRESSURE FOLLOWS THE FRONT FOR WEDNESDAY AND THURSDAY. LOW
PRESSURE MOVES FROM THE GULF COAST FRIDAY MORNING TO THE MID
ATLANTIC SATURDAY BRINGING THE NEXT CHANCE OF RAIN.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 855 PM EST TUESDAY...

UPDATE...LATEST SATELLITE IMAGES AFTER EAST HOUSEKEEPING ARE
SHOWING EVEN LESS CLOUD COVER OVER SUMMERS AND MERCER COUNTIES IN
WEST VIRGINIA SO HAVE DECIDED TO NIBBLE THE WINTER WEATHER
ADVISORY AND JUST STAY WITH WESTERN GREENBRIER THROUGH MIDNIGHT.

ARCTIC FRONT PUSHED THROUGH THE REGION LATE THIS AFTERNOON/EARLY
THIS EVENING WITH SOME ASSOCIATED SNOW SHOWERS/SQUALLS. RADAR
INDICATES NOTHING MORE THAN LINGERING FLURRIES BUT BASED ON CLOUDS
SHOWN ON SATELLITE THERE MAY STILL BE STILL SOME SCATTERED SNOW
SHOWER ACTIVITY ALONG THE FAR WESTERN SLOPES. HOWEVER THE TREND IN
THE SATELLITE IMAGES IS DEFINITELY DECREASING AT A GOOD CLIP WHICH
AGREES WITH LOW LEVEL MODEL RELATIVE HUMIDITY GUIDANCE. GRIDS
SHOWING A RAPID DECREASE IN POPS THROUGH EARLY TONIGHT LOOK TO BE
ON TARGET. DESPITE THE WANING PRECIPITATION...WILL OPT TO LEAVE
THE CURRENT WINTER WEATHER ADVISORY INTACT FOR WESTERN GREENBRIER
THROUGH MIDNIGHT AS GUSTY WINDS WILL CONTINUE TO CREATE SOME BLOWING
SNOW IN AREAS WHERE THERE WAS ACCUMULATION AND WIND CHILL VALUES
WILL CONTINUE TO TREND DOWNWARD. WILL ALSO LEAVE THE WIND ADVISORY
INTACT AS WINDS ARE SUBSIDING BUT SPORADIC GUSTS AT THE HIGHER
ELEVATIONS CONTINUE TO EXCEED ADVISORY CRITERIA. THIS WILL ALLOW
CURRENT PRODUCTS TO EXPIRE MASSE AT MIDNIGHT...THOUGH WILL
CONTINUE TO MONITOR WIND CHILLS ACROSS WESTERN GREENBRIER WHERE A
WIND CHILL ADVISORY MAY BE NEEDED OVERNIGHT INTO EARLY WEDNESDAY
MORNING.

PREVIOUS AFD...

WEAK BUT COLD HIGH PRESSURE BUILDS IN FROM THE WEST WEDNESDAY
MORNING BEFORE SLIDING TO THE SOUTH IN THE AFTERNOON AS ANOTHER
WEAK IMPULSE DIPS IN FROM THE NORTH UNDER THE 5H TROUGH. THIS MAY
BRING A PERIOD OF MID DECK IN ACROSS NORTHERN SECTIONS LATER IN
THE DAY BUT NOT EXPECTING ANY PRECIP PER DRY AIR IN PLACE. HOWEVER
EARLIER TIMING COULD CAUSE TEMPS TO STAY COLDER THAN MOS HIGHS
ESPCLY NW WHERE HIGHS MAY ONLY REACH THE LOW/MID 20S AT BEST.
ELSEWHERE PLAN TO STAY A LITTLE BELOW GUIDANCE HIGHS EXCEPT
SOUTHEAST SECTIONS WHERE WESTERLY DOWNSLOPE AND WARMING OF DRY AIR
COULD HELP BOOST VALUES CLOSER TO 40. OTRW KEEPING IT MOSTLY BELOW
FREEZING OVER THE MOUNTAINS AND 30S EAST GIVEN SUCH A COLD START
AND A SLOW TO EXIT 85H COLD POOL UNDER BRISK WESTERLY FLOW ALOFT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 140 PM EST TUESDAY...

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...HIGH PRESSURE WILL BE OVER
THE REGION...ALL WHILE A SHORTWAVE TROUGH HEADS EASTWARD THROUGH
PENNSYLVANIA. THE IMPACT ON OUR REGION WILL BE MINIMAL. THERE WILL
BE AN INCREASE IN CLOUD COVER OVER SOUTHEAST WEST VIRGINIA WITH A
FEW FLURRIES OR LIGHT SNOW SHOWERS ACROSS WESTERN GREENBRIER COUNTY.
THE REMAINDER OF THE FORECAST REGION WILL SEE MORE SUN THAN CLOUDS
AND NO PRECIPITATION.

FRIDAY AND FRIDAY NIGHT...WE WILL BE WATCHING THE INFLUENCE OF TWO
SYSTEMS THAT WILL TRACK THE WEST AND TO THE EAST OF THE FORECAST
AREA. AN UPPER TROUGH WILL PROGRESS FROM THE MID-MISSISSIPPI VALLEY
TO PENNSYLVANIA. A DISTURBANCE IN THE NORTHEAST GULF OF MEXICO WILL
TRACK NORTHEAST TO THE COAST OF THE CAROLINAS...AND THEN FARTHER
NORTH TO JUST EAST OF THE UPPER TROUGH BY LATE FRIDAY NIGHT.

WE EXPECT SOUTH TO SOUTHEAST FLOW TO INCREASE ACROSS THE AREA WITH
PLENTY OF MOISTURE ADVECTED INTO THE REGION...MUCH OF IT UPSLOPE
ALONG THE CREST OF THE BLUE RIDGE. FORECAST LOW LEVEL THERMAL
PROFILES OFFER A LIQUID PRECIPITATION FOR THE EVENT. AT THE
ONSET...THERE MAY BE A FEW LOCATIONS ACROSS THE NORTHERN MOUNTAINS
OF NORTH CAROLINA COLD ENOUGH FOR SOME BRIEF...LIGHT FREEZING RAIN.
DURING THE COURSE OF FRIDAY NIGHT...THE AXIS OF THE UPPER TROUGH
CROSSES THE REGION ALONG WITH ITS ASSOCIATED SURFACE COLD FRONT.

WINDS SHIFT NORTHWEST WITH AN ONSET OF COLD AIR ADVECTION AND A
TREND TOWARD SHOWERY PRECIPITATION. ANTICIPATE SOME SNOW SHOWERS OR
A MIX OF RAIN AND SNOW SHOWERS ACROSS SOME OF THE HIGHER ELEVATIONS
LATE FRIDAY NIGHT.

TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND
MILDER...WITH HIGHS AND LOWS SOME FIVE DEGREES ABOVE NORMAL BY
FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 210 PM EST TUESDAY...

NORTHWEST FLOW WILL CONTINUE IN THE WAKE OF THE UPPER TROUGH/COLD
FRONT THROUGH AT LEAST SATURDAY NIGHT. LOOK FOR A UPSLOPE SNOW
SHOWERS ACROSS THE PREFERRED REGIONS OF SOUTHEAST WEST
VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SOME
ISOLATED SNOW SHOWERS WILL CARRY EASTWARD TO NEAR THE CREST OF THE
BLUE RIDGE.

ON SUNDAY...YET ANOTHER BIT OF ENERGY WRAPS ITS WAY SOUTHEAST INTO
THE AREA FROM THE NORTHWEST. THIS WILL HELP PROLONG THE UPSLOPE SNOW
SHOWERS IN THE WEST. HOWEVER...GUIDANCE VARIES TO THE DEGREE OF
WHICH A SHORTWAVE TROUGH DOES OR DOES NOT HEAD NORTHEAST ALONG THE
COAST OF THE CAROLINAS ON SUNDAY. CONFIDENCE IS NOT HIGH ON THIS
OCCURRENCE BASED UPON VAST DIFFERENCES IN THE GUIDANCE. WILL ALLOW
FOR A SLIGHT CHANCE OF LIGHT PRECIPITATION IN THE EAST TO ACCOUNT
FOR THIS FEATURE. RIGHT NOW IT WILL BE ADDRESSED AS A SLIGHT CHANCE
OF LIGHT SNOW EARLY...TRANSITIONING TO A SLIGHT CHANCE OF LIGHT RAIN.

SUNDAY NIGHT INTO TUESDAY...THE PREVAILING NORTHWEST FLOW
CONTINUES...ALONG WITH THE CHANCE...ALTHOUGH DECREASING CHANCES
THANKS TO DECREASING MOISTURE LEVELS...OF UPSLOPE SNOW SHOWERS IN
THE WEST.

TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND COLDER.
BY TUESDAY...TEMPERATURES FIVE TO TEN DEGREES BELOW NORMAL ARE
EXPECTED.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
AS OF 645 PM EST TUESDAY...

STRONG ALBERTA CLIPPER MOVING THROUGH THE REGION THIS EVENING.
UPPER TROUGH AXIS WILL SHIFT EAST OF THE CWA BY 06Z...TAKING THE
SNOW SHOWERS WITH IT. CLOUDS ALREADY DISSIPATING EAST OF THE BLUE
RIDGE WITH VFR CONDITIONS THERE. MOSTLY LOW END VFR CIGS WEST OF
THE BLUE RIDGE...BUT THE POTENTIAL FOR HIGH END MVFR CIGS REMAINS
POSSIBLE THROUGH THE EVENING WITH UPSLOPE. HOWEVER...MODELS AND
SATELLITE TRENDS SUGGEST UPSLOPE IS LIMITED WITH MORE OF A WEST
VS. NORTHWEST SFC WIND FLOW. WILL HOLD ONTO THE MVFR CIGS FOR A
WHILE...BUT MAY NEED TO BACK OFF WITH LATER AMENDMENTS IF THEY
FAIL TO MATERIALIZE. WITH RESPECT TO VISIBILITY...SOME BRIEF
REDUCTIONS IN VISIBILITY REMAIN POSSIBLE AT KLWB/KBLF/KBCB FOR A
COUPLE MORE HOURS...BUT THE BULK OF THE HEAVIER SNOW SHOWERS HAVE
MOVED EAST OF THESE TAF SITES...WITH THE EXCEPTION OF KLWB.
OTHERWISE...VISIBILITIES WILL BE VFR THROUGH THE REMAINDER OF THE
TAF VALID PERIOD.

WINDS ARE THE MAIN ISSUE OF IMMEDIATE CONCERN...BUT WITH THE
TROUGH AXIS PASSING THESE WILL BEGIN TO DIMINISH AS WELL. A FEW
GUSTS OVER 40KTS STILL NOTED AT THE HIGHER ELEVATIONS...BUT
GENERALLY LOOKING AT 15-25KTS WITH GUSTS 30-35KTS FOR A COUPLE
MORE HOURS...THEN DROPPING BACK INTO THE 10-20KT RANGE WITH GUSTS
25-30KTS UNTIL MIDNIGHT...THEN SPEEDS MOSTLY 10KTS OR LESS WITH
JUST LOW END GUSTS. WINDS WILL REMAIN LIGHTER AND DIMINISH MORE
QUICKLY EAST OF THE BLUE RIDGE...INCLUDING KLYH AND KDAN.

ANOTHER...WEAKER ALBERTA CLIPPER WILL MOVE ACROSS THE REGION WED
AFTERNOON BRINGING MOSTLY MID CLOUDS. WINDS WILL BACK TO THE
SOUTHWEST 5-7KTS THROUGH THE DAY IN ADVANCE OF THIS SYSTEM.
OTHERWISE...EXPECT VFR CIGS/VSBYS THROUGH THE DAY WED.

MEDIUM TO HIGH CONFIDENCE IN CEILINGS/VISIBILITIES THROUGH THE
TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND SPEED/DIRECTION THROUGH THE TAF
VALID PERIOD.

.EXTENDED AVIATION DISCUSSION...
THE HIGH MOVES TO THE SOUTHEAST COAST THURSDAY AS WINDS BACK TO
THE WEST OR SW. MOISTURE RETURNS AGAIN FRIDAY AS MULTIPLE AREAS OF
LOW PRESSURE PASS TO THE SOUTH AND WEST OF THE REGION. THIS WILL
BRING THE POTENTIAL FOR SUB-VFR CEILINGS AND LIGHT
PRECIPITATION...MAINLY LIQUID...BY FRIDAY EVENING...WHICH WILL
PERSIST INTO EARLY SATURDAY. DRIER AIR FOLLOWING THESE SYSTEMS
SHOULD ALLOW FOR A RETURN TO VFR EAST OF THE MOUNTAINS SATURDAY
AFTERNOON WITH LINGERING MVFR AND SNOW SHOWERS OVER THE WESTERN
MOUNTAINS. ANOTHER WEAK IMPULSE MAY SWING THROUGH THE REGION FROM
THE SOUTHWEST BY SUNDAY WITH PERHAPS ANOTHER ROUND OF SUB-VFR CIGS
AND LIGHT PRECIP.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-009>020-
     022>024-032>035.
NC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ001>003-018-
     019.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ044-507.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ508.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH/MBS
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/RAB
Hazardous weather outlook, Jan 12, 9:22 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EST TUE JAN 12 2016

WVZ508-140230-
WESTERN GREENBRIER-
922 PM EST TUE JAN 12 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND CHILLS ALONG THE HIGHER ELEVATIONS OVERNIGHT WILL DROP TO 5
TO 10 BELOW ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ044-507-140230-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MONROE-EASTERN GREENBRIER-
922 PM EST TUE JAN 12 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WIND CHILLS ALONG THE HIGHER ELEVATIONS MAY DROP TO NEAR ZERO TO
5 BELOW OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-140230-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
922 PM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ042-043-140230-
MERCER-SUMMERS-
922 PM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 12, 6:12 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     SNOW             MOUNTAIN LAKE           37.35N  80.55W
01/12/2016  M0.5 INCH        GILES              VA   BROADCAST MEDIA

&&

EVENT NUMBER RNK1600015

FISHER
Local storm report, Jan 12, 6:42 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     SNOW             POCAHONTAS              37.31N  81.34W
01/12/2016  E0.5 INCH        TAZEWELL           VA   TRAINED SPOTTER

&&

EVENT NUMBER RNK1600016

FISHER
Local storm report, Jan 12, 6:45 PM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     SNOW             LERONA                  37.50N  80.98W
01/12/2016  E0.5 INCH        MERCER             WV   TRAINED SPOTTER

&&

EVENT NUMBER RNK1600017

FISHER
Local storm report, Jan 12, 6:48 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     SNOW             QUINWOOD                38.06N  80.70W
01/12/2016  E0.5 INCH        GREENBRIER         WV   DEPT OF HIGHWAYS

0445 PM     SNOW             3 N RUPERT              37.99N  80.67W
01/12/2016  E2.0 INCH        GREENBRIER         WV   CO-OP OBSERVER

0450 PM     SNOW             JUMPING BRANCH          37.65N  80.98W
01/12/2016  E1.0 INCH        SUMMERS            WV   TRAINED SPOTTER

0451 PM     SNOW             HINTON                  37.67N  80.90W
01/12/2016  M1.0 INCH        SUMMERS            WV   PUBLIC

0545 PM     SNOW             FRIARS HILL             38.01N  80.44W
01/12/2016  M2.0 INCH        GREENBRIER         WV   TRAINED SPOTTER

0548 PM     SNOW             ROCK                    37.37N  81.22W
01/12/2016  E0.5 INCH        MERCER             WV   PUBLIC

0612 PM     SNOW             MOUNTAIN LAKE           37.35N  80.55W
01/12/2016  M0.5 INCH        GILES              VA   BROADCAST MEDIA

0641 PM     SNOW             POCAHONTAS              37.31N  81.34W
01/12/2016  E0.5 INCH        TAZEWELL           VA   TRAINED SPOTTER

0644 PM     SNOW             LERONA                  37.50N  80.98W
01/12/2016  E0.5 INCH        MERCER             WV   TRAINED SPOTTER

&&

EVENT NUMBER RNK1600009 RNK1600010 RNK1600011 RNK1600012 RNK1600013
RNK1600014 RNK1600015 RNK1600016 RNK1600017

FISHER
Local storm report, Jan 12, 6:49 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     SNOW             2 ESE BLUEFIELD         37.26N  81.19W
01/12/2016  M0.5 INCH        MERCER             WV   BROADCAST MEDIA

            WVVA

&&

EVENT NUMBER RNK1600018

FISHER

Nearby

Wind Chill Advisories in West Virginia, 2016Wind Chill Advisories in Virginia, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.